U.S. doctors online nowAsk doctors free
A 70-year-old male asked:

On morphine and dilaudid for 2+ months. could i have withdrawal symptoms if i wait longer than the 8 hrs to take next ms contin 15mg?

2 doctor answers2 doctors weighed in
Dr. Anthony Fritz
Internal Medicine 33 years experience
Withdrawal: It is unlikely that you would experience true physical withdrawal symptoms from waiting somewhat over 8 hours between MS Contin (morphine) doses.
Dr. James Marx
Pain Management 48 years experience
Yes: You could be experiencing end of dose breakthrough manifested as withdrawal-like symptoms. MS Contin (morphine) or its generics frequently does not have 8 hours duration of relief. Also, Dilaudid for breakthrough pain is extremely short acting. You need to discuss with your doctor.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Educational text
Free
Talk to a doctor
24/7 visits - just $39!
50% off with $15/month membership

Related questions

A 35-year-old male asked:
1 doctor answer2 doctors weighed in
A member asked about a 56-year-old male:
2 doctor answers3 doctors weighed in
A 35-year-old member asked:
1 doctor answer2 doctors weighed in
A 34-year-old member asked:
2 doctor answers4 doctors weighed in

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Educational text
Free
Talk to a doctor
24/7 visits - just $39!
50% off with $15/month membership
Last updated Mar 17, 2016

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.